Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 10, NWS Norman, OK
NWS Norman, OK issued this flood watch at Oct 10, 2021, 11:48 AM CDT for 7 counties in Oklahoma. It took effect at Oct 10, 2021, 6:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 11:48 AM CDT (16:48 UTC)
- In effect from
- Oct 10, 2021, 6:00 PM CDT
- Expired
- Oct 10, 2021, 10:50 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
Counties Cleveland County, OK, Lincoln County, OK, Logan County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 44 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -777 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WGUS64 KOUN 101648 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 1148 AM CDT Sun Oct 10 2021 OKZ013-019-020-025-026-029-030-110300- /O.NEW.KOUN.FA.A.0010.211010T2300Z-211011T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Noble-Logan-Payne-Oklahoma-Lincoln-Cleveland-Pottawatomie- Including the cities of Perry, Shawnee, Norman, Prague, Guthrie, Stroud, Chandler, Meeker, Wellston, Oklahoma City, Davenport, Stillwater, and Moore 1148 AM CDT Sun Oct 10 2021 ...FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Norman has issued a * Flood Watch for portions of central Oklahoma and northern Oklahoma, including the following areas, in central Oklahoma, Cleveland, Lincoln, Logan, Oklahoma, Payne and Pottawatomie. In northern Oklahoma, Noble. * From 6 PM CDT this evening through late tonight. * High rain totals from strong and severe thunderstorms expected. * Rain totals of 2 to 4 inches in a short amount of time may lead to Flash FLooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 11
1 follow-up statement
967 WGUS64 KOUN 110350 FFAOUN Flood Watch National Weather Service Norman OK 1050 PM CDT Sun Oct 10 2021 OKZ013-019-020-025-026-029-030-110500- /O.CAN.KOUN.FA.A.0010.000000T0000Z-211011T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Noble-Logan-Payne-Oklahoma-Lincoln-Cleveland-Pottawatomie- Including the cities of Perry, Shawnee, Norman, Prague, Guthrie, Stroud, Chandler, Meeker, Wellston, Oklahoma City, Davenport, Stillwater, and Moore 1050 PM CDT Sun Oct 10 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Oklahoma and northern Oklahoma, including the following areas, in central Oklahoma, Cleveland, Lincoln, Logan, Oklahoma, Payne and Pottawatomie. In northern Oklahoma, Noble has been cancelled. The potential for heavy rain has ended. However, flooding of low-lying and flood prone areas may persist into early Monday morning from heavy rainfall that occurred Sunday evening. Please continue to heed remaining road closures. $$ .speg.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Oct 10, 5:53 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 10, 5:53 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 553 AM CDT Sun Oct 10 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 228 AM CDT Sun Oct 10 2021 Strong to severe storms are likely to impact much of the area later this afternoon and into the evening. Primary threat is damaging winds, and large hail with the strongest storms. Tornadoes are also possible. Locally heavy rainfall is possible Sunday evening, especially across central and eastern Oklahoma. An intense, mid-level shortwave trough is expected to lift across the Southern Plains this afternoon, becoming more negatively tilted as it moves into Oklahoma. An attendant surface cyclone is expected to form late this morning/early afternoon, with a cold front in its wake. Ahead of the approaching cyclone, southerly surface flow will aid in moisture advection through the day. The magnitude of moisture advection (and depth), however, is still in question. The NAM is forecasting upper 60s to low 70s dewpoints as far north as northern Oklahoma. The GFS and ECMWF both have low to mid 60s dewpoints across the area. Looking at current observations, mid 60s dewpoints are already present across central Texas; so very well could have low to mid 60s dewpoints as far north as the OK/KS border by tomorrow afternoon. Convective initiation and evolution: Convection could initiate as early as 4pm near the dryline and along the cold front that will be draped across southwest Oklahoma and will extent northeastward into north central Oklahoma. At this time, there is a brief window of discrete supercells owing to favorable shear profiles (effective shear > 45 kts) and steep mid-level lapse rates. The primary threat in this window will be very large hail, damaging winds and a few tornadoes. As the evening progresses, the cold front will advance south/southeastward and the dryline will shift eastward. Convection is expected along these boundaries as they move through the area and the convection should quickly evolve into a line of storms. A 50-60 kt low-level jet should increase shortly after sunset, which will help bolster the low-level shear profile and present the threat for overnight QLCS tornadoes and damaging wind gusts. Locally heavy rainfall could accompany these storms through the afternoon and evening, especially across central and eastern Oklahoma. Here, multiple rounds of storms are possible, which could present the risk for flooding and flash flooding. It is important to remember that any storms this afternoon/evening present the threat for all hazards. It is never too early to make sure you have a plan in place, should a warning be issued. Make sure you have multiple ways of receiving weather information, and check back for additional updates. Bunker && .LONG TERM... (Monday through Saturday) Issued at 153 AM CDT Sun Oct 10 2021 The upcoming week will have a couple of significant short-wave troughs with periods of humid and dry airmasses and and enhanced chances for rain and thunderstorms. However, no cool air mass is set to enter the southern plains next week with lower temperatures coming from rain. In contrast Monday will begin with weak short-wave ridging passing over the southern plains with warm and dry conditions. A more active pattern starts Tuesday with the approach of a strong upper-level trough from the west. Boundary layer moisture will rapidly move northward into Oklahoma Tuesday with showers and thunderstorms. Severe weather is possible later Tuesday with increased shear and moisture advection as the upper low moves from southern Colorado into western Nebraska with the trough passing through northwestern Oklahoma. The southwesterly flow in the wake of this feature will allow the surface front to weaken/stall over southeastern Oklahoma on Wednesday. By Thursday a pattern change is expected to result in another short-wave trough approaching the southern plains, but this time from the northwest. A surface front is expected to arrive from the northwest and with deeper moisture still resident in the southeast part of Oklahoma, showers and thunderstorms are again expected later Thursday into Friday. Severe weather chances appear lower with this feature than with the one on Tuesday. This front on Friday is expected to finally bring cooler and considerably drier air from the northwest. && .AVIATION... (12Z TAFS) Issued at 548 AM CDT Sun Oct 10 2021 A cold front is currently moving into parts of northwest OK this morning. This cold front will continue to push south/southeastward through the day and into the evening. A period of gusty winds behind this front are expected. Later this afternoon, storms are expected to develop along the cold and well behind the front this afternoon and into the evening. This will result in MVFR conditions developing at most sites through the middle to end of the period. Some of the storms that develop this afternoon and evening could be strong to severe, where all hazards are possible. && .UPPER AIR... Issued at 228 AM CDT Sun Oct 10 2021 An Upper Air flight is planned for 12Z, and 20Z Sunday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 55 76 56 / 60 90 0 0 Hobart OK 87 53 80 57 / 70 60 0 0 Wichita Falls TX 91 55 82 58 / 30 40 0 0 Gage OK 71 47 78 55 / 70 70 0 0 Ponca City OK 85 55 76 53 / 60 100 0 0 Durant OK 89 60 81 57 / 10 90 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...13 LONG TERM....09 AVIATION...13
Hazardous weather outlook, Oct 10, 4:00 AM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Sun Oct 10 2021 OKZ004>048-050>052-TXZ083>090-111000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Sun Oct 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Thunderstorms... There is a risk for severe thunderstorms late this afternoon and evening across all but northwestern Oklahoma. Isolated storms are expected to form from southwestern and central Oklahoma into western north Texas. Subsequently, these storms and others are expected to form a squall line across south central and southeast Oklahoma. Damaging wind and large hail are the primary hazards. However, tornadoes are also possible, especially with the early storms and during the formation of the squall line. .Flooding... There is a risk for flooding or flash flooding with thunderstorms this afternoon and evening over much of the eastern three-quarters of Oklahoma. The relatively greater risk for flooding is northeast of Oklahoma City this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday .Thunderstorms... Severe storms will be possible across much of Oklahoma and western north Texas Tuesday into early Wednesday. All modes of severe weather are possible, particularly in northwestern Oklahoma. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed late Sunday and again Tuesday.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 5:17 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| Oct 10, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 51 min |
| Oct 10, 5:39 PM CDT | Tornado Warning | OUN | Comanche, Kiowa | 51 min |
| Oct 10, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 29 min |
| Oct 10, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 55 min |
| Oct 10, 6:14 PM CDT | Tornado Warning | OUN | Caddo, Kiowa | 46 min |
| Oct 10, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Oct 10, 6:29 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa, Washita | 3 hr |
| Oct 10, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 39 min |
| Oct 10, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 52 min |
| Oct 10, 6:53 PM CDT | Tornado Warning | OUN | Caddo, Grady | 52 min |
| Oct 10, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Grady | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.